Doctor insights on:
Nifedipine Withdrawal Symptoms
A few days: With these kinds of calcium channel blockers, it is not usually recommended that they be discontinued rapidly or at once. Tapering the dose down over a week can reduce the "rebound" symptoms - it is not truly a "withdrawal, " in the usual sense. If stopped abruptly, I have seen symptoms go on for a week, but they are usually only noticeable for 3-4 days.
Don't stop abruptly: Stopping calcium channel blockers, particularly Nifedipine suddenly can not only cause withdrawal or "rebound" symptoms, it can dangerously elevate blood pressure and pulse to where it can cause harm. They should be tapered, or if you had a bad reaction, switched to another similar drug and that be tapered gradually.
If yes, what are withdrawal symptoms of Procardia (nifedipine) other than possible rise in BP? Thank you.
Unlikely: BP may increase, but generally it does not cause the rebound effect (oral version of this drug). You may get headaches and chest tightness. Symptoms are from over expression of the receptor for this calcium channel blocker and are brief in duration. It also depends about indication (htn, premature labor, etc)
Withdrawal: Sense of discomfort with other physical symptoms depending on the substance u r withdrawing from.
Discontinuation: Withdrawal symptoms vary depending on the type of antidepressant. The ssris like Prozac and snris (effexor (venlafaxine) and cymbalta) all cause the same type: irritability, lightheadedness, strange sensations when turning one's head, malaise (like a flu without the fever) and even electric shock sensations down the neck, back and extremities. Tca's cause other effects -- diarrhea, runny nose, insomnia....
Can be many: Research suggests that a cannabis withdrawal syndrome exists. Symptoms include; restlessness, anorexia, irritability and insomnia that begin less than 24 hours after discontinuation of marijuana, peak in intensity on days 2 to 4, and last for seven to 10 days. In my experience patients can also suffer from serious depression and anxiety symptoms as well, and sometimes vivid dreams. Can last longer
Withdrawal sxs occur: When sudden discontinuation of antidepressants occur. Symptoms may be physical and/or psychological and may include, dizziness, nausea, tremor, anxiety, crying, irritability, lack of focus, confusion and muscle aches to name a few. Some antidepressants cause more sxs than others and sxs can be avoided by a gradual taper.
See below: Shakes, anxiety, increased pulse and pressure beginning 12 hrs, maxing 24-48 hrs and resolving by 72 hrs. In more sever cases there is agitation, confusion which in the most severe case is termed dts (delerium tremens) and can be fatal. Seizures and hallucinations may also seen but are separate from dts. In more sever cases- it takes 7-10 days for symptoms to resolve.See 1 more doctor answer
Withdrawal?: Only patients with diabetes take insulin. If they stop taking it, then blood sugars go up very high and may cause a life-threatening metabolic emergency called, diabetic ketoacidosis (dka). Though patients with type 2 diabetes don't normally get dka, high blood sugars will cause other problems.See 1 more doctor answer
Possible, not likely: Relafen (nabumetone) is a non steroidal anti -inflammatory. Stronger than Aspirin and less than cortisone products. It has many side effects. Withdrawal symptoms, meaning a consistent set of issues that arise when the drug is stopped abruptly. Thishas not been reported. However, I have had people describe a return of their original complaints when the drug is halted. This is relapse and not withdrawal.
First 3 Days: After 3-5 days since one's last use of nicotine, there is no more in the body. Drinking more fluids can help it flush out faster. I encourage some my patients to try switching from cigarettes to nicorette (nicotine gum) gum- 4 mg and the uncoated mint. One chews it different from real gum so read the insert. Once a smoker gets used to the gum and over the cigarettes, the gum is tapered and discontinued.
Withdrawal sxs: There are far too many alcohol withdrawal symptoms for me to come close to listing them in 400 words or less. See: http://www. Alcoholwithdrawalsymptoms. Org/. Please be aware that death is a possible outcome from withdrawal. Please look into alcoholics anonymous if you are asking this question out of personal concern.
Should not be any: There should not be withdrawal symptoms from stopping of spironolactone, but you should check with your before stopping it. It is used for multiple purposes--heart failure/edema, hyeraldosteronism, hypokalemia (low potassium) hypertension, and even to treat hirsuittism (excessive hair and acne. It has many side effects, but has no signifincant withdrawal symptoms. Good luck.
Benedryl side effect: No. Withdrawl symptoms are related to a body's reaction after cessation of exposure to an addictive substance. Benedryl=dyphenhydramine is not an addictive substance, so withdrawl would not be medically anticipated. You may have rebound swelling of the sinus tissues that had been treated by the antihistamine.
Stopping Toprol (metoprolol) XL: The most common symptom of stopping Toprol (metoprolol) is an elevated heart rate or tachycardia. You may also see an elevated blood pressure. In order to stop the Toprol (metoprolol) it is usually advised to wean off slowly to prevent the elevated heart rate. I would recommend discussing with you doctor before stopping any medicine.